Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 28, NWS Mobile, AL

October 1, 2015Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Oct 1, 2015, 10:22 AM CDT for Okaloosa County, Florida. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Oct 1, 2015, 10:22 AM CDT (15:22 UTC)
Expired
Oct 1, 2015, 8:30 PM CDT
In force
10 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.39 ft at Oct 1, 2015, 7:00 AM CDT.

actionminormoderate68101210/0110/0210/03
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WGUS84 KMOB 011522
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1022 AM CDT THU OCT 1 2015
 


.Recent heavy rains have caused significant rises along the river. 


SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

FLC091-020130-
/O.NEW.KMOB.FL.W.0028.151001T1522Z-151002T0130Z/
/CRVF1.1.ER.000000T0000Z.151001T1200Z.151001T1930Z.NO/
1022 AM CDT THU OCT 1 2015

* FLOOD WARNING until this afternoon.
* At 9AM Thursday the stage was 8.4 feet. 
* Flood stage is 8 feet.
* The river will fall to below flood stage by this afternoon.
* At 8.5 feet, Lowland flooding in the area will diminish as the river drops below
  8 feet.  

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Oct 1, 9:47 AM CDT, 35 minutes earlier.

Area forecast discussion, Oct 1, 9:47 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
947 AM CDT THU OCT 1 2015

.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

&&

.UPDATE...LOW STRATUS CONTINUES TO HANG TOUGH ACROSS THE AREA AND IS
EVEN EXPANDING BASED ON LATEST VISIBLE SATELLITE IMAGES. AS A
RESULT...TEMPS HAVE BEEN ADJUSTED DOWNWARD PRIMARILY IN EASTERN AREAS
WHERE THE CLOUDS ARE THE THICKEST. UPDATES HAVE ALREADY BEEN SENT AND
NEW GRIDS WILL BE AVAILABLE ON THE INTERNET SHORTLY. /13

&&

.PREV DISCUSSION... /ISSUED 638 AM CDT THU OCT 1 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
01.12Z ISSUANCE...MVFR TO IFR CIGS THROUGH MID TO LATE MORNING TODAY
FOLLOWED BY VFR CONDITIONS THROUGH 02.12Z. LOWS STATUS MOVING DOWN
FROM THE NORTH THIS MORNING SHOULD BURN OFF LATE THIS MORNING AND
THIS AFTERNOON. WINDS WILL BE MOSTLY NORTH AT 8 TO 12 KNOTS THROUGH
01.12Z.

PREV DISCUSSION... /ISSUED 456 AM CDT THU OCT 1 2015/

NEAR TERM /NOW THROUGH THURSDAY NIGHT/...MID TO UPPER TROF AXIS JUST
EAST OF THE FORECAST AREA THIS MORNING WILL MOVE LITTLE THROUGH
TONIGHT POSSIBLY RETROGRADING SLIGHTLY TO THE WEST BREAKS OFF AS A
CUTOFF LOW LOCATED OVER MUCH OF THE CENTRAL GULF COAST REGION AND
SOUTHEAST CONUS BY 12Z SAT. WITH THIS PATTERN BETTER LOW TO MID
CLOUDS CAN BE EXPECTED OVER MUCH OF THE EASTERN HALF OF THE FORECAST
LATER TODAY AND OVERNIGHT. SOME LIGHT PRECIP IS ALSO NOTED IN THE
MODEL GUIDANCE OCCURRING MAINLY ALONG AND EAST OF A LINE STRETCHING
FROM CRESTVIEW FL TO CAMDEN AL. FOR NOW WILL CONTINUE TO MENTION THIS
PRECIP AS LIGHT RAINSHOWERS DUE TO LIMITED INSTABILITY IN THE
BOUNDARY LAYER. AT THE SURFACE NORTHERLY WINDS WILL BUILD SLIGHTLY
THIS MORNING THEN REBUILD OVERNIGHT AND EARL6Y FRI MORNING AS COOLER
DRIER AIR ADVECTS SOUTH ON THE WESTERN SIDE OF THE UPPER LOW. WITH
GOOD MIXING NEAR THE SURFACE THROUGH TONIGHT NOT EXPECTED MUCH IN THE
WAY OF FOG THOUGH WE COULD SEE MORE LOW STATUS..ESPECIALLY OVERNIGHT
AND EARLY FRI MORNING.

AS FOR TEMPS WILL USE A BLEND OF THE COOLER 00Z MET AND MAV GUIDANCE
FOR HIGHS TODAY LEADING TO HIGHS IN UPPER 70S TO LOWER 80S FOR MOST
INLAND AREAS AND THE LOWER 80S CLOSER TO THE COAST. LOWS TONIGHT
WILL BE MUCH COOLER WITH LOWS RANGING FROM THE MID TO UPPER 50S
INLAND AND THE LOWER TO MIDDLE 60S CLOSE TO THE COAST. 32/EE

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...THE GFS AND ECMWF
MODELS ARE INGOOD AGREEMENT WITH THE POSITION OF THE 500 MB CUTOFF
LOW FRIDAY MORNING OVER SOUTHERN ALABAMA. THE MODELS THEN DIG THE LOW
FURTHER SOUTHEAST OVER THE FLORIDA PANHANDLE BY LATE FRIDAY NIGHT.
FROM THERE ON THE MODELS DEPART WITH FINAL POSITION OF THE LOW BY
LATE SATURDAY NIGHT...WITH THE GFS PLACING THE CENTER OVER NORTHEAST
FLORIDA...WHILE THE ECMWF LIFT THE LOW NORTHWARD OVER THE ALABAMA-
GEORGIA BORDER. THE NAM MODEL HAS THE INITIAL POSITION OVER THE
ALABAMA-GEORGIA...THEN DIGS THE LOW FURTHER SOUTH-SOUTHEAST OVER THE
NORTHEAST GULF OF MEXICO BY FRIDAY EVENING...WITH FINAL POSITION OF
THE LOW BY LATE SATURDAY NIGHT CENTERED OVER NORTHEAST GEORGIA. FOR
NOW WENT WITH A BLEND OF ALL THREE MODELS WITH REGARDS TO SKY
COVERAGE...PRECIPITATION CHANCES AND RAINFALL AMOUNTS. AT THE
SURFACE...A TIGHT PRESSURE GRADIENT WILL REMAIN ACROSS THE FORECAST
AREA BETWEEN A SURFACE RIDGE ACROSS THE SOUTHERN PLAINS AND TROPICAL
CYCLONE JOAQUIN...NOW FORECAST TO BECOME A CAT 4 HURRICANE NEAR THE
CENTRAL BAHAMAS. ALL MODELS ALSO DEVELOP A SECONDARY SURFACE LOW
PRESSURE AREA SOMEWHERE OVER GEORGIA ON SATURDAY. THIS WILL ENSURE A
MODERATE NORTHERLY WIND FLOW THROUGH THE REMAINDER OF THE SHORT TERM.
THE NATIONAL HURRICANE CENTER THEN TURNS HURRICANE JOAQUIN NORTHWARD
OVER THE WESTERN ATLANTIC FRIDAY AND SATURDAY. WITH THIS
PATTERN...EXPECT CONSIDERABLE CLOUDINESS ACROSS THE ENTIRE FORECAST
AREA BY LATE FRIDAY AFTERNOON...FOLLOWED BY DECREASING CLOUDS ACROSS
THE SOUTHWEST PORTION OF THE FORECAST AREA BY LATE SATURDAY
NIGHT...WHILE REMAINING MOSTLY CLOUDY TO CLOUDY ACROSS SOUTH CENTRAL
ALABAMA...THE INLAND SECTIONS OF SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE. THIS PATTERN ALSO ENSURES WETTER WEATHER (20 TO 30
PERCENT CHANCE) FOR FOLKS EAST OF THE ALABAMA RIVER ON FRIDAY...WITH
POSSIBILITY OF A FEW EMBEDDED THUNDERSTORMS EAST OF A LINE FROM PINE
APPLE ALABAMA TO PENSACOLA BEACH...ESSENTIALLY CLOSER TO THE UPPER
LOW CENTER. THIS PRECIPITATION WILL THEN VERY SLOWLY TAPER OFF FROM
SOUTHWEST TO NORTHEAST THROUGH THE REMAINDER OF THE SHORT TERM.

HIGH TEMPERATURES FRIDAY WILL ONLY REACH THE UPPER 60S TO LOWER 70S
ACROSS MUCH OF THE FORECAST AREA...WITH THE EXCEPTION OF THE MID 70S
ACROSS SOUTHEAST MISSISSIPPI WHERE MORE SUNSHINE IS EXPECTED THROUGH
THE EARLY AFTERNOON HOURS. LOWS FRIDAY NIGHT WILL RANGE FROM 55 TO
59 DEGREES INLAND AREAS...AND AROUND 60 DEGREES ALONG THE IMMEDIATE
COASTAL SECTIONS. HIGH TEMPERATURES SATURDAY WILL AGAIN ONLY REACH
THE UPPER 60S TO LOWER 70S ACROSS MUCH OF THE FORECAST AREA...WITH
THE EXCEPTION OF THE MID 70S ACROSS OUR SOUTHERN ZONES. /22

LONG TERM /SUNDAY THROUGH WEDNESDAY/...THE NATIONAL HURRICANE CENTER
CONTINUES TO MOVE HURRICANE JOAQUIN NORTHWARD...WEAKENING IT TO A
TROPICAL STORM AS IT APPROACHES THE NEW YORK METRO AREA BY LATE
TUESDAY NIGHT. MEANWHILE A DRY NORTHERLY WIND FLOW WILL REMAIN ACROSS
THE REGION THROUGH TUESDAY...WITH WINDS BECOMING LIGHT AND VARIABLE
MIDWEEK AS A HIGH PRESSURE RIDGE SETTLES ACROSS THE SOUTHEAST STATES.
THE FORECAST AREA WILL REMAIN RAIN-FREE THROUGH THE LONG TERM. LOWS
SUNDAY NIGHT WILL RANGE FROM 57 TO 62 DEGREES INLAND AREAS...WITH MID
60S ALONG THE IMMEDIATE COASTAL SECTIONS. THE LOW TEMPERATURES WILL
THEN MODERATE THROUGHOUT THE LONG TERM...WITH LOWS WEDNESDAY NIGHT
RANGING FROM 62 TO 67 DEGREES INLAND AREAS...WITH UPPER 60S TO LOWER
70S ALONG THE IMMEDIATE COASTAL SECTIONS. HIGH TEMPERATURES WILL
RANGE FROM 72 TO 76 DEGREES ON SUNDAY...WARMING INTO THE LOWER TO MID
80S BY MIDWEEK AS THE NORTHERLY COLD AIR ADVECTION CEASES. /22

MARINE...A MODERATE TO OCCASIONALLY STRONG NORTHERLY WIND FLOW WILL
PERSIST THROUGH EARLY SATURDAY THEN SLOWLY DIMINISH OVER THE WEEKEND
AS STRONG HIGH PRESSURE TO THE NORTH GRADUALLY SETTLES OVER THE
LOWER PLAINS STATES AND WESTERN GULF. AS A RESULT A SMALL CRAFT
ADVISORY WILL BE ISSUED FOR THE OPEN GULF WATERS OF AL AND NWFL OUT
TO 60 NM INCLUDING ALL OF MOBILE BAY THE MISSISSIPPI SOUND EAST OF
PASCAGOULA. SEAS UP TO 6 FT WELL OFFSHORE WILL ALSO BE POSSIBLE BY
EARLY FRI MORNING. UPPER TROF OVER THE CENTRAL GULF COAST AND
SOUTHEAST STATES MOVES OFF TO THE NORTHEAST BY EARLY NEXT WEEK
LEADING TO A LIGHT OFFSHORE FLOW ON MON FOLLOWED BY A WEAK RETURN
FLOW BY MIDWEEK. 32/EE

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY
     FOR GMZ630>632-650-655-670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Oct 1, 5:21 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
521 AM CDT THU OCT 1 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
521 AM CDT THU OCT 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-021200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
521 AM CDT THU OCT 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE
AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE
AREA THROUGH FRIDAY NIGHT.

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.